Discrete fragmentation equations with time-dependent coefficients

Research output: Contribution to journalArticlepeer-review

12 Downloads (Pure)


We examine an infinite, linear system of ordinary differential equations that models the evolution of fragmenting clusters, where each cluster is assumed to be composed of identical units. In contrast to previous investigations into such discrete-size fragmentation models, we allow the fragmentation coefficients to vary with time.
By formulating the initial-value problem for the system as a non-autonomous abstract Cauchy problem, posed in an appropriately weighted ℓ1 space, and then applying results from the theory of evolution families, we prove the existence and uniqueness of physically relevant, classical solutions for suitably constrained coefficients.
Original languageEnglish
Pages (from-to)1947-1965
Number of pages19
JournalDiscrete and Continuous Dynamical Systems - series S
Issue number5&6
Early online date4 Jan 2023
Publication statusPublished - 20 May 2024


  • discrete fragmentation
  • non-autonomous evolution equation
  • evolution family
  • long-time behaviour


Dive into the research topics of 'Discrete fragmentation equations with time-dependent coefficients'. Together they form a unique fingerprint.

Cite this